Jump to content

Recommended Posts

SourCherry

I have been taking Pristiq now for over two years. I stumbled accross forums on the topic and was shocked to see side effects I was experiencing, and had not made the connection to Pristiq. I never had a weight problem before I started taking it, but I am constantly hungry! Lack of motivation, I had no clue this was associated to Pristiq!! I thought I was just changing into a hermit! It was all I could do to go to visit my sisters! I never had a problem before I started this medicine. I guess I didn't associate lack of motivation because it didn't happen right away. At first I was full of energy! Felt great! But as time went on I put on a lot of weight and had to talk myself into the simplest tasks! After a year of being on Pristiq, I was diagnosed with high blood pressure. I have read that this has happened to other Pristiq users. However, my father has high blood pressure so this may just be hereditary.

I decided to taper off!! I have read the horror stories of withdrawal and it scared me. However, I want off of this medicine! So Monday I took my 50mg dose and decided to take one every third day. Today is the third day, and although I am dizzy, it isn't anything that I can't tolerate. I decided to take one if the withdrawal gets bad enough. I know that cold turkey is not recommended but I figure if it isn't keeping me from working or doing my everyday things it was ok?! I will keep you all posted about the process for me. I know everyone is different so I would never recommend this method to anyone!!!!!

I was just wondering if anyone else went this route? What kind of withdrawal symptoms you had? How did you taper off? Just stories about your experiece being on Prisitiq, the side effects you had while on it, and what made you decide to quit taking it and regain your life back:)

Edited by Karma
Added member name to introduction

I have been on one AD or another since I was in High School and am now 38 years old.

I started 50mg Pristiq 2 1/2 years ago.

Last Pristiq pill was Monday 6/3/2013!!!

Share this post


Link to post
dunerbug

I don't know anything about pristiq. Unfortunately, I know some about withdrawal, and how to get it. 

I would encourage you to re-think going off so fast and try tapering more. 

 

I know the feeling of just wanting to be off the med. But your system has gotten used to having this chemical for 2 years, you can't just rip it away without difficulty. 

 

Others will be along with more knowledge on your particular med.

 

Welcome to the board. 


Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Share this post


Link to post
alex

[sourCherrry], skipping doses is the worst you can do.Don`t do it!

Pristiq is a powerful drug, you will have to taper very carefully.

Other members will help you out soon.

Keep your regular dose until you get help

Edited by Altostrata
removed personal information

4 years aprox. on 150mgs.Effexor for situational major depression.No AD before.
Tapered 150-0mgs in 3 months.

Tapered Quetiapine,Xanax in the last 18 months.NO med of any kind anymore.
First 3 months off acute w/d
Protracted w/d ever since.
Symptoms:Anxiety,anhedonia,insomnia,tinnitus,PSSD

04/13/2014 Awful Relapse.Recovered fairly fast.

3 years and 4 months off.

waves and windows.Very much recovered.

November 2015,health issue.Setback.
 

 

Share this post


Link to post
basildev

Hi [sourCherrry],

 

Welcome to the forum. You will find lots of friendly support here.

 

Alex and Dunerbug are absolutely correct. Alternating doses every other day is one of the worst things you can do for your nervous system (the informaton in the link below will explain why). You're feeling okay now, but I promise you it can get much, much worse if you continue to skip doses.To avoid serious discomfort, we recommend no more that 10% taper every 4-6 weeks. Read all about it in this link:

 

http://survivinganti...-forum-and-faq/

 

I recommend you go back to your original dosage immediately and when you're ready you can begin a steady taper. Here is some information on how to taper off Pristiq:

 

http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

 

Please add your medication history in your signature so we can get a clear picture of where you are. Instructions on how to do this are here:

 

http://survivinganti...your-signature/

 

I wish you the best of luck with your taper.

Edited by Altostrata
edited to remove personal information

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Share this post


Link to post
SourCherry

Hello all! I have gotten my screen name changed by the advice of a very nice forum member :) Sour Jolly Ranchers are my favorite candy!!!

I appreciate everyones advice. However, my withdrawal is really not anything that is very bad! I guess I am lucky, at least so far. Today is day 4 without Pristiq and I am still a little dizzy, but other than that I am fine. Like I said before, I keep them with me, in case I get bad. I have been so lucky, I have been able to work even through the dizziness!!! Again thank you for your concern :)


I have been on one AD or another since I was in High School and am now 38 years old.

I started 50mg Pristiq 2 1/2 years ago.

Last Pristiq pill was Monday 6/3/2013!!!

Share this post


Link to post
SourCherry

Day 9 without Pristiq and the dizziness is almost gone!!! Already my lack of motivation is gone, and I am walking every morning. The damage was done by the drug and it is going to be hard to get the weight off. At least I have motivation to do it now!!!! So much happier now!


I have been on one AD or another since I was in High School and am now 38 years old.

I started 50mg Pristiq 2 1/2 years ago.

Last Pristiq pill was Monday 6/3/2013!!!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy